Rheumatoid arthritis: a complication of aromatase inhibitor therapy?

Cesare Hassan, V Bruzzese, A Zullo, G. Zampa

Risultato della ricerca: Contributo in rivistaArticolo in rivista

4 Citazioni (Scopus)

Abstract

We report the case of a 56-year-old woman treated with aromatase inhibitors for a breast cancer. Following one year of such therapy, the patient presented with widespread osteoarthrealgia. The clinical picture worsened 3 years later when the pain became more severe with swelling and stiffness involving several joints in a symmetric fashion. Biochemical analysis showed an increase of ESR, CRP and rheumatoid factor, as well as of anti-CCP antibodies. The x-ray was compatible with a diagnosis of rheumatoid arthritis (RA). Therapy with methotrexate, prednisol one, bisphosphonates and vitamin D was started, achieving a quick clinical remission. Aromatase inhibitors have been shown to alter the distribution of Th1/Th2 lymphocytes and increase the level of RANKL. A possible role of aromatase inhibitors in RA development has been further addressed.
Lingua originaleEnglish
pagine (da-a)1099-1101
Numero di pagine3
RivistaInternational Journal of Immunopathology and Pharmacology
Volume24
Stato di pubblicazionePubblicato - 2011
Pubblicato esternamente

Keywords

  • Antineoplastic Agents, Hormonal
  • Antirheumatic Agents
  • Aromatase Inhibitors
  • Arthritis, Rheumatoid
  • Breast Neoplasms
  • Female
  • Humans
  • Middle Aged
  • Treatment Outcome

Fingerprint

Entra nei temi di ricerca di 'Rheumatoid arthritis: a complication of aromatase inhibitor therapy?'. Insieme formano una fingerprint unica.

Cita questo